I have PSVT and am also hypothyroid, so fatigue is a big problem for me.. I have been on verapamil, cardizem which caused extreme fatigue/low BP and did not help palps, tachycardia. Cardiologist now suggesting betablocker. Which one has the least side effects -mainly not lowering my BP and causing fatigue.
I dont know. It probably depends on your situation and the severity of your condition. I do not have a very severe condition, and I find that a little bit of TOPROL XL goes a long way without producing much of a side effect. I take much less than the standard minimum dose however.
For a while I was on atenolol and that made me really tired, so you might want to avoid that one. The only other beta blocker I have personal experience with is Sectral. I have been on it about 6 months and it seems to work well with few side effects. Of course all medicines are going to react differently for different people, but I have heard from others that atenolol tends to make you tired.
Bromley, How low of a dose are you on? Do you split a pill? And does it help with anxiety? when I get the tachycardia I get very anxious... kind of vicious circle. I am currently on flecanide but my PCP wants the cardio to change it because of side effects. It helps, but does not control my heart rate.
Sectral, never heard of that one. Does it control your rate without lowering BP to much. And how about the anxiety issue.. although when my heart rate is under control I don't have a problem with feeling anxious. Its just when my heart "gets wild" and I can't get the rate down fast.
Does being on beta blockers increase your chances of type 2 diabetes?? I have a HUGE family hx of diabetes.
Hi, I recently posted a reply to a "pvc question" by jkfrench on PVCs, about treating PVCs and PACs with supplements instead of beta blockers or calcium blockers which do not seem to help much and most of the time make you feel tired or worse because of the BP lowering effect. Maybe you would like to read it. Also, are you being treated for your thyroid problem? Malfunction of the thyroid always compromises the heart...
Hi, I had PSVT , have a normally low BP and was taking 25mg of metoprolol 2X day. When I first started it, it caused me to be photosensitive, which I found out on a trip to the tropics and had to hide from the sun!...It also made me very fatigued, lethargicand unable to focus. Others have no problem with that dose. I don't take meds usually,and am a lightweight, everyone has different metabolism, physical make up, so you will have to find what works for you. In my case, I started out with very infrequent SVT episodes, then they became more frequent, then with syncope, so I wonder if the metoprolol was ever even working for me. My EP at that time suggested flecainide or an ablation. I chose the latter.
Be aware of what triggers you have, staying hydrated is a key one for me. I also was taking all the usual heart supplements...
Thanks for the responses.
Thanks, will consider that one.
I think I found the page you were talking - L-caratine (? spelling). Never heard of that one but I do take taurine and magnesium for heart issues. Magnesium really helps PVCs and also is great for stress. Thanks again.
I started with arrythmia problems at the age of 26. I'll be 47 in a few weeks. I have always taken tenormin. 2 years ago I got diagnosed hypthyroid. What brought about the testing is my tachycardia got worse and "different". So I now take levothyroxine for the thyroid. Just had blood done and got my results today. Thyroid is 2.48. But! The "different" tachycardia continued after I was diagnosed hypo and on the levo. After many visits to reg doc and cardio and tests, etc. I found out on my own that just being hypo AND on a betablocker means a dosage adjustment needed. So my tenormin dose was doubled and things are much better. The "different" tachycardia was PAC's thrown into the mix. About a year ago my cardio decided it was time I get off my old betablocker and try Toprol. It was a huge disaster! Only took it for one day it was quite a horrible day at that. I had horrible PAC's from any and all movement I made so I had to lay in bed allllllll day and not move and went back on the tenormin the next day and I'm staying put with that.
The other name for sectral is acebutolol. Currently I take 200mg. Prior to my ablation I was on 400mg as well as 360mg of Verapamil. I have never had high blood pressure so I was concerned taking this would drop my BP, I check my blood pressure every few days and have not noticed a significant drop which is good. I'm not sure about the anxiety component. I have never had anxiety so I guess I don't know if this medicine helps with that. The little bit of reading I have done on the medication has not turned up anything about it's effects on anxiety. Below is a link to a short video clip I found out Beta Blockers and Diabetes. I hope it is helpful...
Thanks for the info. WOW you were on 360 of verapamil plus the other meds... You are strong!!!! I was on 240 mg of verapamil and my BP was 80/50 at times and I was SO tired. I will keep this info for future.
Right now Cardio gave me 25 mg of Toprol to try..
Chattychicky, you got me really scared. I hope you were on a much higher dose. I am going to score the pill and take 12.5 to start... we shall see. Cardio did say he thinks I will NOT like it but said give it a try. He thinks I will feel to fatigued on 25 mg... so pharmacist suggested trying half- as you do Bromley!!!
If not I can go back to flecainide, it works fairly well, just have a dull, low headache alot...and I don't usually get headaches. And my PCP thought it was to serious a drug for my issue.. but cardio lsaid I could stick with that if I want.
As for anxiety, when my heart is under control I usually don't have an anxiety issue.. just get it when I have an "PSVT attack", or run of real bad palps which won't stop for some time.
Thanks for all your help... will keep you posted!!!
Tenormin works wonders for me. I am very senstivie to drugs. I take 1/4 or 1/2 of the 25mg at night. It doesn't bother me at all and keeps my heart around 70. My bp gets to around 90/60 sometimes but I'm told tenormin won't lower it that much more than that.
Update, I started toperal XL 12.5 mg. on Sunday. It has really helped slow down heart and stop those dreaded heart palps, pounding alot.
Today is day 3 and I am SO tired, fatigued, feel light headed. I know I am on very low dose but I am super sensitive to meds, and have normally low BP.
Any inspiration, hopeful words this will get better are greatly appreciated. Cardio said to give it a month, and I will unless it gets much worse... but need some
HOPE, words of WISDOM!!! Thanks all.
You may have read my other post... this finding a good beta blocker is not going so well. I was on calcium channel blocker for a while. It did not control my heart rate very well. and wow I was SO tired. The flecainide worked okay, but PCP says he does not like tthat drug, to much bad hx.
Thanks to all, keep posting and I will keep trying.... I know I am super sensitive but this is silly!!! I am really frustrated !!!
ive been on timolol for 20 years never had a problem with it , i take 5mg in am and 5 at night if i ever need extra i take another pill, its a old med but has been great for me, first i was tired but it went away in couple weeks .
I have been taking topro XL 50 mg for a couple of years for PVC's and PAC's...I have been told however that this med will not really help in reducing the papls but make me feel them less. Well, I feel everyone and I agree with my EP..doesn't help with reducing them. I also take some supplements but nothing seems to help, really. That's where I get so frustrated and anxious.
I tried Varapamil for a few weeks before I went on the beta blocker but that did nothing.
I hate taking meds of any kind esp when they are not effective.
I use magnesium oil...pretty good supplement for lots of things.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.